MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON EXPRESS¿ II INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC MEXICO KYPHON EXPRESS¿ II INFLATABLE BONE TAMP; ARTHROSCOPE
Model Number KEX152EB
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having spinal therapy.Levels implanted was t12.It was reported that the balloon inflated inside the vertebral body, then deflated and could not be reinserted as the balloon was broken. the mixer and cement were disposed of because the cement had hardened due to insertion to the bfd.There were no further complications reported regarding the event.Additional information was received via manufacturer representative that the balloon could not be reinserted due to bending of the osteo introducer.Additional information was received via manufacturer representative that there are no alleged complaints for the reported mixer and as the balloon could not be inserted due to bent introducer the cement that had already been prepared hardened over time.There are no alleged complaints for the cement and balloon was broken.No suspected manufacturing issues have been reported and no patient complications reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received via manufacturer representative that the balloon cracked outside the surgical field and it was distorted.Pre-op diagnosis was compression fracture and procedure involved was balloon kyphoplasty (bkp).
 
Additional Manufacturer Narrative

Brand Name
KYPHON EXPRESS¿ II INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key20784019
Report Number9612164-2024-05543
Device Sequence Number21068519
Product Code HRX
UDI-Device Identifier00763000026912
UDI-Public00763000026912
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2025
Device Model NumberKEX152EB
Device Catalogue NumberKEX152EB
Device Lot Number227667287
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date12/18/2024
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown